MAUDE Adverse Event Report: OBERDORF : SYNTHES PRODUKTIONS GMBH 4.5MM LCP® PROXIMAL FEMUR PLATE 8 HOLES/247MM-RIGHT; PLATE, FIXATION, BONE

OBERDORF : SYNTHES PRODUKTIONS GMBH 4.5MM LCP® PROXIMAL FEMUR PLATE 8 HOLES/247MM-RIGHT; PLATE, FIXATION, BONE
Model Number 242.808
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes for this report include hwc.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Therapy date of concomitant device is (b)(6) 2017.A device history record review was requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that on (b)(6) 2017 the patient was implanted with a 4.5 mm lcp proximal femur plate 8 holes/247mm-right.The control surgery was going well, managed to gain length that was initially lost, was progressing well, without pain.However, on (b)(6) 2018, the implant broke.As per the surgeon's report, the patient followed all the postoperative recommendations and apparently the patient did not exercise or stress the material, nor suffered any fall.After (b)(6) 2018, the patient underwent a new procedure.The broken plate was removed and replaced with xpert lfn ø12 r cann l360 tan part number: 04.003.552 / lot: 9796927.Concomitant device(s): unknown screws (part #: unknown, lot #: unknown, qty: unknown).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device returned to manufacturer.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Additional information regarding concomitant screws: during the investigation on the reported plate the concomitant screws were identified as follows; 5.0mm locking screws: (per device etching) part 212.212 | lot 9817554.Part 212.211 | lot l328840.Part 212.212 | lot 9817554.Part 212.211 | lot l328840.Part 212.212 | lot 9817554.5.0mm cannulated screws (per drawing 02_205_025 rev.F) --part 02.205.075 | lot unknown [identified based on visual conformance to the features on print 02_205_025 rev.F, a measured length of 75.52mm (within the specification of 75mm +0.8/-0 per drawing 02_205_025 rev.F), and a measured major thread diameter of 4.85mm (within the specification of 5.05mm max per drawing 02_205_025 rev.F).] 7.3mm cannulated screw (per drawing 02_207_020 rev.H and es0116 rev.4) --part 02.207.080 | lot unknown [identified based on visual conformance to the features on print 02_207_020 rev.H, a measured length of 80.49mm (within the specification of 80mm +0.8/-0 per drawing 02_207_020 rev.H), and a measured major thread diameter of 7.23mm (within the specification of 7.3mm max per drawing es0116 rev.4).] --part 02.207.090 | lot unknown [identified based on visual conformance to the features on print 02_207_020 rev.H, a measured length of 90.45mm (within the specification of 90mm +0.8/-0 per drawing 02_207_020 rev.H), and a measured major thread diameter of 7.22mm (within the specification of 7.3mm max per drawing es0116 rev.4).] (calipers: ca102p) a device history record (dhr) review was performed for part number: 242.808 , lot number: h026614 , part mfg date: (b)(6) 2016 , part exp.Date: n/a (for sterile product) , manufacturing location: elmira, new york: no non-conformance reports (ncrs) were generated during production.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm lcp proximal femur plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A product investigation was performed.The plate was received with a roughly transverse break through the third most proximal locking hole.The balance of the device shows surface scratching and thread wear consistent with implant and subsequent explant approximately 5 month later and which would not impact the functionality.Thus, the complaint condition is confirmed and consistent with the reported condition.Replication of the complaint condition is not applicable as the device is already broken.Drawing review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision, were reviewed.--lcp proximal femur plate, right: 242_802 rev.F.Dimensional inspection of the fractured threaded hole could not be completed due the break and observed damage.The thickness of the plate was inspected on each side of the fracture and found to measure 6.40/6.43mm (calipers: ca102p).This is within the specification of 6.5mm +0.7/-0.2 per drawing 242_802 rev.F cross sectional view l-l.The width of the plate was inspected on each side of the fracture and found to measure 18.23/18.24 (calipers ca102p).This is within the specification of 18mm +0.4/-0.15 per drawing 242_802 rev.F cross sectional view l-l.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.No definitive root cause was able to be determined as circumstances surrounding the event and over the implant duration are unknown.Risk assessment review: the design and clinical risk management (dcrm) document was reviewed in action a-643717 and found to adequately address the complaint condition.Conclusion: the complaint condition is confirmed.A device history record (dhr) review, device inspection, drawing review, complaint history review, and risk assessment review were performed as part of this investigation.This device lot and raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition and no product design issues or discrepancies were observed that may have contributed to the complaint condition.No new malfunctions were observed during the course of this investigation and the risk assessment was found to adequately address the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM LCP® PROXIMAL FEMUR PLATE 8 HOLES/247MM-RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7241610
Report Number8030965-2018-50861
Device Sequence Number16403017
Product Code HRS
UDI-Device Identifier10886982168863
UDI-Public(01)10886982168863(10)H026614
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K030858
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number242.808
Device Catalogue Number242.808
Device Lot NumberH026614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2018
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer02/09/2018
04/06/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date03/06/2018
04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight70